Alert archive / New Jersey / Winter Weather Advisories in 2007

Winter Weather Advisory 6, NWS Philadelphia/Mount Holly

February 25, 2007Sussex County, Delaware; Atlantic County, Cape May County, New Jersey

NWS Philadelphia/Mount Holly issued this winter weather advisory at Feb 25, 2007, 2:45 PM EST for Sussex County, Delaware; Atlantic County, Cape May County, New Jersey. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2007, 2:45 PM EST (19:45 UTC)
Expired
Feb 25, 2007, 8:00 PM EST
In force
5 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Sussex County, DE, Atlantic County, NJ, Cape May County, NJ

The radar

The Dover AFB radar (KDOX), 52 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2007-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2007-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KPHI 251945
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EST SUN FEB 25 2007

NJZ021-022-027-260300-
/O.UPG.KPHI.WW.Y.0005.000000T0000Z-070226T0500Z/
/O.EXB.KPHI.WS.W.0002.070225T1945Z-070226T0500Z/
CUMBERLAND-ATLANTIC-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...MILLVILLE...HAMMONTON...
WHARTON STATE FOREST
245 PM EST SUN FEB 25 2007

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WINTER WEATHER ADVISORY NO LONGER IN EFFECT...

SNOW AND AREAS OF SLEET HAVE ALREADY OVERSPREAD MUCH OF THE WARNED
AREA. THIS SNOW AND SLEET WILL CONTINUE INTO THE EVENING AND
BECOME HEAVIER. AS THE NIGHT PROGRESSES...THE SNOW AND SLEET WILL
PROBABLY MIX WITH SOME FREEZING RAIN AS WARMER AIR ARRIVES WELL
ALOFT AROUND MIDNIGHT. IT APPEARS THE BULK OF THE PRECIPITATION
WILL BE IN THE FORM OF SNOW AND SLEET AND THAT ANY ICE WILL BE A
SECONDARY FACTOR.

TOTAL SNOW ACCUMULATIONS OF BETWEEN 2 AND 4 INCHES CAN BE
EXPECTED IN MOST AREAS. A LIGHT GLAZING OF ICE MAY OCCUR LATER
TONIGHT AND THIS WILL ADD ADDITIONAL HAZARDS TO TRAVEL.

A WINTER STORM WARNING MEANS THAT SIGNIFICANT WINTER WEATHER
CONDITIONS ARE IMMINENT. AVOID TRAVEL IN THE WARNED AREAS. IF YOU
HAVE TO TRAVEL...MAKE SURE YOU HAVE A BLANKET...EXTRA GLOVES...
WATER...SOME LIGHT FOOD AND A MEANS OF COMMUNICATIONS IN THE EVENT
YOUR GET STUCK.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR COMMERCIAL RADIO
AND TELEVISION FOR FURTHER DETAILS OR UPDATES.

$$

DEZ002-MDZ012-015-019-020-260300-
/O.UPG.KPHI.WW.Y.0005.000000T0000Z-070226T0000Z/
/O.EXB.KPHI.WS.W.0002.070225T1945Z-070226T0300Z/
KENT DE-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
INCLUDING THE CITIES OF...DOVER...CHESTERTOWN...CENTREVILLE...
EASTON...DENTON
245 PM EST SUN FEB 25 2007

...WINTER STORM WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY NO LONGER IN EFFECT...

STEADY SNOWS AND AREAS OF SLEET HAVE ALREADY OVERSPREAD THE
DELMARVA AREA. THIS SNOW AND SLEET WILL CONTINUE THROUGH THE
EVENING AND THEN DIMINISH. THE SNOW AND SLEET MAY MIX WITH SOME
FREEZING RAIN AT TIMES...BUT IT APPEARS THAT THE MAIN WEATHER
THREAT WILL BE ACCUMULATING SNOW AND SLEET. SNOW AND SLEET
ACCUMULATIONS OF AROUND 4 INCHES ARE EXPECTED THROUGH 10 PM.

A WINTER STORM WARNING MEANS THAT SIGNIFICANT WINTER WEATHER
CONDITIONS ARE IMMINENT. AVOID TRAVEL IN THE WARNED AREAS. IF YOU
HAVE TO TRAVEL...MAKE SURE YOU HAVE A BLANKET...EXTRA GLOVES...
WATER...SOME LIGHT FOOD AND A MEANS OF COMMUNICATIONS IN THE EVENT
YOUR GET STUCK.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR COMMERCIAL RADIO
AND TELEVISION FOR FURTHER DETAILS OR UPDATES.

$$

NJZ020-026-260300-
/O.UPG.KPHI.WW.Y.0005.070225T2200Z-070226T2200Z/
/O.EXB.KPHI.WS.W.0002.070225T1945Z-070226T0500Z/
OCEAN-COASTAL OCEAN-
INCLUDING THE CITIES OF...JACKSON...LONG BEACH ISLAND
245 PM EST SUN FEB 25 2007

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...WINTER WEATHER ADVISORY NO LONGER IN EFFECT...

SNOW AND AREAS OF SLEET WILL OVERSPREAD OCEAN COUNTY AROUND 4 PM.
THIS SNOW AND SLEET WILL CONTINUE INTO THE EVENING AND BECOME
HEAVIER. AS THE EVENING PROGRESSES...THE SNOW AND SLEET WILL
PROBABLY MIX WITH SOME FREEZING RAIN AS WARMER AIR ARRIVES WELL
ALOFT AROUND MIDNIGHT. IT APPEARS THE BULK OF THE PRECIPITATION
WILL BE IN THE FORM OF SNOW AND SLEET AND THAT ANY ICE WILL BE A
SECONDARY FACTOR. THE MOST INTENSE PRECIPITATION WILL OCCUR
THROUGH MIDNIGHT AND THEN SLOWLY TAPER OFF.

TOTAL SNOW ACCUMULATIONS OF BETWEEN 2 AND 4 INCHES CAN BE
EXPECTED IN MOST AREAS. A LIGHT GLAZING OF ICE MAY OCCUR LATER
TONIGHT AND THIS WILL ADD ADDITIONAL HAZARDS TO TRAVEL.

A WINTER STORM WARNING MEANS THAT SIGNIFICANT WINTER WEATHER
CONDITIONS ARE IMMINENT. AVOID TRAVEL IN THE WARNED AREAS. IF YOU
HAVE TO TRAVEL...MAKE SURE YOU HAVE A BLANKET...EXTRA GLOVES...
WATER...SOME LIGHT FOOD AND A MEANS OF COMMUNICATIONS IN THE EVENT
YOUR GET STUCK.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR COMMERCIAL RADIO
AND TELEVISION FOR FURTHER DETAILS OR UPDATES.

$$

NJZ023-260300-
/O.EXB.KPHI.WS.W.0002.070225T1945Z-070226T0500Z/
CAPE MAY-
INCLUDING THE CITY OF...CAPE MAY COURT HOUSE
245 PM EST SUN FEB 25 2007

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

SNOW AND SOME SLEET HAS ALREADY OVERSPREAD CAPE MAY COUNTY AS OF
THE MID-AFTERNOON. THIS PRECIPITATION WILL CONTINUE THROUGH THE EVENING
AND BECOME HEAVIER. AS THE EVENING PROGRESSES...THE SNOW AND
SLEET WILL PROBABLY MIX WITH SOME FREEZING RAIN AS WARMER AIR
ARRIVES WELL ALOFT. IT APPEARS THE BULK OF THE PRECIPITATION WILL
BE IN THE FORM OF SNOW AND SLEET AND THAT ANY ICE WILL BE A
SECONDARY FACTOR. THE MOST INTENSE PRECIPITATION WILL OCCUR
THROUGH MIDNIGHT AND THEN SLOWLY TAPER OFF. 

TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED ACROSS CAPE
MAY COUNTY.

A WINTER STORM WARNING MEANS THAT SIGNIFICANT WINTER WEATHER
CONDITIONS ARE IMMINENT. AVOID TRAVEL IN THE WARNED AREAS. IF YOU
HAVE TO TRAVEL...MAKE SURE YOU HAVE A BLANKET...EXTRA GLOVES...
WATER...SOME LIGHT FOOD AND A MEANS OF COMMUNICATIONS IN THE EVENT
YOUR GET STUCK.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR COMMERCIAL RADIO
AND TELEVISION FOR FURTHER DETAILS OR UPDATES.

$$

NJZ013-014-260300-
/O.UPG.KPHI.WW.Y.0005.070225T2200Z-070226T2200Z/
/O.EXA.KPHI.WS.W.0002.070225T2200Z-070226T2200Z/
WESTERN MONMOUTH-EASTERN MONMOUTH-
INCLUDING THE CITIES OF...FREEHOLD...SANDY HOOK
245 PM EST SUN FEB 25 2007

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM EST MONDAY...
...WINTER WEATHER ADVISORY NO LONGER IN EFFECT...

SNOW AND AREAS OF SLEET WILL OVERSPREAD MONMOUTH COUNTY AROUND 4
PM. THIS SNOW AND SLEET WILL CONTINUE INTO THE EVENING AND BECOME
HEAVIER. AS THE NIGHT PROGRESSES...THE SNOW AND SLEET WILL
PROBABLY MIX WITH SOME FREEZING RAIN AS WARMER AIR ARRIVES WELL
ALOFT AROUND MIDNIGHT. IT APPEARS THE BULK OF THE PRECIPITATION
WILL BE IN THE FORM OF SNOW AND SLEET AND THAT ANY ICE WILL BE A
SECONDARY FACTOR.

TOTAL SNOW ACCUMULATIONS OF BETWEEN 4 AND 6 INCHES CAN BE EXPECTED
IN MOST AREAS. A LIGHT GLAZING OF ICE MAY OCCUR LATER TONIGHT AND
THIS WILL ADD ADDITIONAL HAZARDS TO TRAVEL.

A WINTER STORM WARNING MEANS THAT SIGNIFICANT WINTER WEATHER
CONDITIONS ARE IMMINENT. AVOID TRAVEL IN THE WARNED AREAS. IF YOU
HAVE TO TRAVEL...MAKE SURE YOU HAVE A BLANKET...EXTRA GLOVES...
WATER...SOME LIGHT FOOD AND A MEANS OF COMMUNICATIONS IN THE EVENT
YOUR GET STUCK.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR COMMERCIAL RADIO
AND TELEVISION FOR FURTHER DETAILS OR UPDATES.

$$

PAZ054-055-061-062-260300-
/O.CON.KPHI.WS.W.0002.000000T0000Z-070226T1600Z/
CARBON-MONROE-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG...ALLENTOWN...
BETHLEHEM...EASTON
245 PM EST SUN FEB 25 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM EST
MONDAY...

SNOW WILL OVERSPREAD ACROSS NORTHEAST PENNSYLVANIA BETWEEN 3 PM
AND 5 PM. THE SNOW WILL THEN CONTINUE TONIGHT AND INTO MONDAY
MORNING. MOST OF THE ACCUMULATING SNOW SHOULD OCCUR TONIGHT.

TOTAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED IN THE
SOUTHERN POCONOS...WHILE AROUND 6 INCHES ARE EXPECTED ACROSS
LEHIGH AND NORTHAMPTON COUNTIES. SOME SLEET OR FREEZING RAIN COULD
MIX IN WITH THE SNOW TONIGHT...ESPECIALLY OVER LEHIGH AND
NORTHAMPTON COUNTIES. A LIGHT GLAZE MAY OCCUR IN ANY AREAS OF
FREEZING RAIN AND CREATE DIFFICULT TRAVEL.

A WINTER STORM WARNING MEANS THAT SIGNIFICANT WINTER WEATHER
CONDITIONS ARE IMMINENT. AVOID TRAVEL IN THE WARNED AREAS. IF YOU
HAVE TO TRAVEL...MAKE SURE YOU HAVE A BLANKET...EXTRA GLOVES...
WATER...SOME LIGHT FOOD AND A MEANS OF COMMUNICATIONS IN THE EVENT
YOUR GET STUCK. LEAVE PLENTY OF DISTANCE BETWEEN YOURSELF AND THE
VEHICLES AROUND YOU. AVOID ROADWAYS THAT ARE PRONE TO ACCIDENTS
WHEN WINTRY WEATHER OCCURS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR COMMERCIAL RADIO
AND TELEVISION FOR FURTHER DETAILS OR UPDATES.

$$

PAZ060-067>069-260300-
/O.CON.KPHI.WS.W.0002.000000T0000Z-070226T1600Z/
BERKS-CHESTER-MONTGOMERY-BUCKS-
INCLUDING THE CITIES OF...READING...WEST CHESTER...NORRISTOWN...
DOYLESTOWN
245 PM EST SUN FEB 25 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM EST
MONDAY...

SNOW AND A FEW AREAS OF SLEET HAVE ALREADY BEGUN ACROSS MUCH OF
THE AREA AS OF THE MID AFTERNOON. THIS SNOW AND SLEET WILL
CONTINUE INTO THE EVENING AND BECOME HEAVIER. AS THE NIGHT
PROGRESSES...THE SNOW WILL CHANGE TO MORE OF A SLEET AND FREEZING
RAIN MIX AS WARMER AIR ARRIVES ALOFT AROUND MIDNIGHT. IT APPEARS
THE BULK OF THE PRECIPITATION WILL BE IN THE FORM OF SNOW AND
SLEET AND ICE WILL BE A SECONDARY FACTOR.

TOTAL SNOW ACCUMULATIONS SHOULD BE AROUND 6 INCHES IN MOST AREAS.
A LIGHT GLAZING OF ICE COULD ALSO BE EXPECTED LATER TONIGHT AND
THIS WILL ADD ADDITIONAL HAZARDS TO TRAVEL.

A WINTER STORM WARNING MEANS THAT SIGNIFICANT WINTER WEATHER
CONDITIONS ARE IMMINENT. AVOID TRAVEL IN THE WARNED AREAS. IF YOU
HAVE TO TRAVEL...MAKE SURE YOU HAVE A BLANKET...EXTRA GLOVES...
WATER...SOME LIGHT FOOD AND A MEANS OF COMMUNICATIONS IN THE EVENT
YOUR GET STUCK. LEAVE PLENTY OF DISTANCE BETWEEN YOURSELF AND THE
VEHICLES AROUND YOU. AVOID ROADWAYS THAT ARE PRONE TO ACCIDENTS
WHEN WINTRY WEATHER OCCURS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR COMMERCIAL RADIO
AND TELEVISION FOR FURTHER DETAILS OR UPDATES.

$$

DEZ001-MDZ008-NJZ016>019-PAZ070-071-260300-
/O.CON.KPHI.WS.W.0002.000000T0000Z-070226T1600Z/
NEW CASTLE-CECIL-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
MEDIA
245 PM EST SUN FEB 25 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM EST
MONDAY...

SNOW AND A FEW AREAS OF SLEET HAVE ALREADY BEGUN ACROSS MUCH OF
THE AREA AS OF THE MID-AFTERNOON. THIS SNOW AND SLEET WILL
CONTINUE INTO THE EVENING AND BECOME HEAVIER. AS THE NIGHT
PROGRESSES...THE SNOW AND SLEET WILL PROBABLY MIX WITH SOME
FREEZING RAIN AS WARMER AIR ARRIVES WELL ALOFT BEFORE MIDNIGHT. IT
APPEARS THE BULK OF THE PRECIPITATION WILL BE IN THE FORM OF SNOW
AND SLEET AND THAT ANY ICE WILL BE A SECONDARY FACTOR.

TOTAL SNOW ACCUMULATIONS OF BETWEEN 4 AND 6 INCHES CAN BE
EXPECTED IN MOST AREAS. A LIGHT GLAZING OF ICE MAY OCCUR LATER
TONIGHT AND THIS WILL ADD ADDITIONAL HAZARDS TO TRAVEL.

A WINTER STORM WARNING MEANS THAT SIGNIFICANT WINTER WEATHER
CONDITIONS ARE IMMINENT. AVOID TRAVEL IN THE WARNED AREAS. IF YOU
HAVE TO TRAVEL...MAKE SURE YOU HAVE A BLANKET...EXTRA GLOVES...
WATER...SOME LIGHT FOOD AND A MEANS OF COMMUNICATIONS IN THE EVENT
YOUR GET STUCK.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR COMMERCIAL RADIO
AND TELEVISION FOR FURTHER DETAILS OR UPDATES.



$$

NJZ001-007>010-012-015-260300-
/O.CON.KPHI.WS.W.0002.070225T2200Z-070226T2200Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...TRENTON
245 PM EST SUN FEB 25 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST MONDAY...

SNOW WILL OVERSPREAD ACROSS NORTHERN NEW JERSEY BETWEEN 4 PM AND 6
PM. THIS SNOW WILL BECOME STEADY AND HEAVIER TONIGHT AND IT WILL
PERSIST PAST MIDNIGHT. THE SNOW WILL MIX WITH SOME SLEET AND
FREEZING RAIN BEFORE MIDNIGHT...ESPECIALLY OVER THE AREAS SOUTH OF
INTERSTATE I-80. MOST OF THE SNOW AND SLEET ACCUMULATIONS WILL
OCCUR THE FIRST PART OF TONIGHT, ALTHOUGH LIGHTER AMOUNTS WILL
LAST INTO THE MORNING. 

TOTAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED IN SUSSEX
COUNTY...WHILE TOTALS AROUND 6 INCHES ARE EXPECTED OVER THE REST
OF NORTHERN NEW JERSEY WHERE AMY SLEET AND FREEZING RAIN DOES MIX
IN. IN AREAS WHERE FREEZING RAIN DOES FALL...A LIGHT GLAZING WILL
OCCUR AND CREATE DIFFICULT TRAVEL CONDITIONS.

A WINTER STORM WARNING MEANS THAT SIGNIFICANT WINTER WEATHER
CONDITIONS ARE IMMINENT. AVOID TRAVEL IN THE WARNED AREAS. IF YOU
HAVE TO TRAVEL...MAKE SURE YOU HAVE A BLANKET...EXTRA GLOVES...
WATER...SOME LIGHT FOOD AND A MEANS OF COMMUNICATIONS IN THE EVENT
YOUR GET STUCK.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR COMMERCIAL RADIO
AND TELEVISION FOR FURTHER DETAILS OR UPDATES.

$$

DEZ003-004-NJZ024-025-260100-
/O.NEW.KPHI.WW.Y.0006.070225T1945Z-070226T0100Z/
INLAND SUSSEX-DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
INCLUDING THE CITIES OF...GEORGETOWN...REHOBOTH BEACH...
OCEAN CITY...ATLANTIC CITY
245 PM EST SUN FEB 25 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EST THIS
EVENING...

RAIN AND SNOW ARE EXPECTED TO OVERSPREAD THE REGION THIS
AFTERNOON. DURING HEAVIER PRECIPITATION BURSTS PRECIPITATION WILL
CHANGE TO ALL SNOW. SLEET WILL ALSO MIX IN FROM TIME TO TIME. THE
PRECIPITATION IS EXPECTED TO CHANGE TO ALL RAIN THIS EVENING.
ACCUMULATIONS COULD AVERAGE AROUND AN INCH WITH SOME LOCALLY
HIGHER AMOUNTS POSSIBLE IN BOTH KENT COUNTIES AND QUEEN ANNES
COUNTY.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

OHARA

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Feb 25, 9:25 AM EST, 5 hours 20 minutes earlier.

Area forecast discussion, Feb 25, 9:25 AM EST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
925 AM EST SUN FEB 25 2007

LATEST ACAR SOUNDINGS FROM THE IAD AREA AND POINTS WWD SUPPORT GFS
MODEL FCST SOUNDINGS. OVER THE LAST COUPLE OF HOURS THEY WERE
SHOWING THE WARM LAYER EVAP OR DYNAMIC COOLING. THIS IS A SIM
PROCESS WE ARE EXPECTING TO OCR HERE LATER TDY ONCE PCPN INTENSITY
INCREASES. IMPRESSIVE LLJ OVR THE APLCHNS IS HELPING PCPN ADVECT NWD
EASIER THAN EWD ATTM, BUT THE GFS (AND TO TOO MUCH OF AN EXTENT THE
WRF-NMM) HAD THIS. PPCN STILL EXPECTED TO OVERSPREAD OUR CWA THIS
AFTN.

NO CHGS TO ADVYS OR WRNGS ATTM. WE DID REMOVE THE FREEZING RAIN FROM
THE DELMARVA ZONES, BUT ADDED SLEET. WANT TO SEE HOW THE SNOW PART
PLAYS OUT BEFORE WE DROP THE ADVY. ONLY OTHER CHG WAS TO UP ACCUMS A
BIT IN OCEAN/MONMOUTH AND WE/LL SEE WHAT THE REST OF THE 12Z MODEL
RUNS DO. THE SREF ENSEMBLE MEAN KEEPS 32F RIGHT THRU PHL/I95 THRU
THE NIGHT SO THIS IS THE DESTINY OF THIS EVENT, THIS LOCN WILL BE ON
THE FENCE THRUT AND THE SNOW PART IN THE SERN PART OF THE WRNG AREA
IS HIGHLY DEPENDENT ON A FRONT END LOADING.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 11 AM EST
     MONDAY FOR PAZ054-055-060>062-067>071.

NJ...WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 PM EST
     MONDAY FOR NJZ001-007>010-012-015.

     WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO MIDNIGHT
     EST TONIGHT FOR NJZ021-022-027.

     WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM EST
     MONDAY FOR NJZ013-014-020-026.

     WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 11 AM EST
     MONDAY FOR NJZ016>019.

DE...WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 11 AM EST
     MONDAY FOR DEZ001.

     WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 7 PM EST
     THIS EVENING FOR DEZ002.

MD...WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 11 AM EST
     MONDAY FOR MDZ008.

     WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 7 PM EST
     THIS EVENING FOR MDZ012-015-019-020.

MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EST
     MONDAY FOR ANZ450>455.

&&

GIGI

PREV AFD ************************************************************

.SHORT TERM /TODAY THROUGH MONDAY/...
AS A CONTINUATION TO THE PROCESS, WINTER STORM WARNINGS HAVE NOW
BEEN ISSUED TO REPLACE THE PREVIOUSLY ISSUED WATCHES. ALSO, WINTER
WEATHER ADVISORIES HAVE BEEN ISSUED FOR THE REST OF THE AREA WITH
THE EXCEPTION OF SUSSEX COUNTY DE, CAPE MAY NJ AND COASTAL ATLC
COUNTY.

AS OF WRITING THIS...PCPN HAD ADVANCED THROUGH WV AND WAS MOVING
INTO N CENTRAL VA. SNOW WAS ALSO STARTING TO BREAK OUT OVER THE VA
MTNS WHILE RAIN WAS OBS TO THE SE. EVEN SO, THIS WAS GENERALLY
EXPECTED AS THE COLDER IS REMAINS FARTHER N/E.

AS THE LOW PRESSURE SYSTEM AND ITS ASSOCIATED FRONTAL SYSTEM MOVE
BY TO THE SOUTH TODAY, PCPN WILL SPREAD ACROSS THE REGION.
FORECAST SOUNDINGS AND DIFFERENTIAL THICKNESSES ALL INDICATE
MOSTLY SNOW TODAY EXCEPT IN DELMARVA AND EXTREME SOUTHERN NJ WHERE
SOME RAIN WILL MIX IN. THE PCPN SHOULD BEGIN THIS MORNING SOUTH
AND SPREAD NE THROUGH THE ENTIRE AREA BY EVENING. TEMPERATURES
SHOULD START MOVE ABOVE FREEZING BEFORE THE PCPN STARTS OVER MOST
AREAS BUT ONCE ANY SNOW BEGINS, THE TEMP WILL DROP TO FREEZING OR
BELOW WITH THE EXCEPTION OF THE SOUTHERN COAST, SUSSEX DE AND CAPE
MAY NJ. THEREFORE FOR THOSE AREAS NO WINTER WEATHER HEADLINES ARE
NEEDED.

TONIGHT...AN AREA OF STRONG VVS MOVES THROUGH EARLY THIS EVENING
AND IS ASSOCIATED WITH SOME CONDITIONAL SYMETRIC INSTABILITY,
MAINLY OVER THE CENTRAL AND SOUTHERN AREAS. THEREFORE, SNOW MAY
BECOME HEAVY FOR A TIME EARLY THIS EVENING AND EVEN AN ISOLATED
TSTM CANNOT BE RULED OUT. THEN BEHIND IT SNOW, FREEZING RAIN AND
SLEET CONTINUE IN MOST AREAS AND ICING IS EXPECTED. MODEL
SOUNDINGS LOOK TOO COLD FOR FREEZING PCPN EXTREME NORTH.

OVER THE AREAS WHERE THE ADVISORIES HAVE BEEN ISSUED, ENOUGH WARM
AIR SHOULD WORK ITS WAY IN FROM THE OCEAN CHANGING PCPN TO RAIN
TEMPORARILY. HOWEVER, LATE AT NIGHT, ONCE THE LOW REDEVELOPS OFF THE
COAST, COLDER AIR WILL RETURN CHANGING THE PCPN BACK TO SNOW SLEET
AND FREEZING RAIN.

ON MONDAY...THE LOW PULLS AWAY BUT, MOISTURE IS LEFT IN ITS WAKE
AS ISENTROPIC LIFT CONTINUES FROM PHL NORTH AND EAST. THIS MEANS
SOME SNOW WILL CONTINUE INTO THE THE DAY. IT COULD LAST THROUGHOUT
THE DAY OVER NRN NJ, SO THE WINTER STORM WARNING THAT WAS ISSUED FOR
THERE IS IN EFFECT THROUGH ALL OF MONDAY.

ON MONDAY NIGHT, SOMEWHAT DRIER AIR FINALLY MOVES OVER THE AREA.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/... FAIR WEATHER WILL
PERSIST FOR THE MIDDLE PART OF NEXT WEEK AS WE WILL BE ON THE
SOUTHERN PERIPHERY OF A LARGE HIGH PRESSURE THAT WILL BE LOCATED
IN EASTERN CANADA. THERE MAY BE A FEW SHOWERS LATE MONDAY INTO
EARLY TUESDAY, ESPECIALLY NORTH, AS THE FRONTAL BOUNDARY THAT
MOVES THROUGH LATE SUNDAY NIGHT INTO MONDAY CONTINUES TO SLOWLY
DISSOLVE. WITH RIDGING IN THE UPPER LEVELS, WARMER AIR WILL BE
ALLOWED TO SLOWLY FILTER IN FOR THE LATTER PART OF THE WEEK AHEAD
OF THE NEXT STORM SYSTEM APPROACHING FROM THE WEST. THE BEST
CHANCE OF PRECIPITATION IN THE EXTENDED IS SLATED FOR THE FRIDAY
INTO EARLY SATURDAY TIME PERIOD AS AN OCCLUDED FRONT ASSOCIATED
WITH A LOW PRESSURE NEAR THE GREAT LAKES MOVES ACROSS THE AREA.
TEMPERATURES SHOULD BE WARM ENOUGH TO KEEP PRECIP ALL RAIN DURING
THE DAY FRIDAY, BUT AFTER MIDNIGHT WHEN THE FRONT MOVES THROUGH,
WE COULD GET A MIXTURE.

&&

.AVIATION...
THIS TAF FORECAST WILL BE ONE OF TRANSITIONING...FIRST TRANSITIONING
FROM VFR CEILINGS TO IFR BY THE END OF THE PERIOD. OVERRUNNING
PRECIPITATION WILL BE SLOW TO ADVANCE INTO THE AREA, AS THE LOWEST
LEVELS WILL NEED TO MOISTEN UP SOMEWHAT BEFORE SNOW BEGINS IN
EARNEST THIS AFTERNOON AT OUR TAF SITES. ONCE SNOW BEGINS, CEILINGS
AND VISIBILITIES SHOULD LOWER RAPIDLY INTO THE IFR CATEGORY, AND TO
LOW IFR THIS EVENING. PRECIPITATION TYPE WILL BE PROBLEMATIC, AS
WARMER AIR ON AN EASTERLY FLOW TRIES TO SHUNT THE COLDEST AIR
WESTWARD. FURTHER TRANSITIONING OCCURS AS SNOW WAS BLENDED TO A
MIXTURE OF SNOW AND SLEET, AND THEN MIXING WITH FREEZING RAIN AT THE
CENTRAL TAF SITES. SOUTH AND EAST, FOR MIV AND ABE, RAIN SHOULD
ENTER THE PICTURE BEFORE 06Z AS 1000-850 HPA THICKNESSES RISE ABOVE
1305, AND 850 HPA TEMPERATURES RISE JUST ABOVE ZERO DEGREES C. THE
1305 1000-850 HPA THICKNESS LINE MIGRATES TO ABOUT PHL BEFORE
RETURNING MONDAY MORNING, GIVING CREDENCE TO THE MIXED-TYPE
PRECIPITATION.

WINDS SHOULD BE FAIRLY LIGHT AT THE SURFACE, WITH NOT A GREAT DEAL
OF INCREASE OFF THE SURFACE. ONE EXCEPTION MAY BE AT 925 HPA BY
ABOUT 06Z, WHEN THE SOUTHEASTERN TAF SITES MAY BE BRUSHED BY THE
TIGHTER GRADIENT TO THE NORTHWEST OF THE SURFACE LOW. LOW LEVEL WIND
SHEAR MAY BE IN EVIDENCE FOR A BRIEF TIME, AND LATER FORECASTERS MAY
WISH TO WATCH FOR THIS IF CONFIDENCE GROWS.

&&

.MARINE...
A SMALL CRAFT ADVISORY WAS ISSUED FROM MIDNIGHT TONIGHT TO NOON
MONDAY, AS WINDS BUILD A BIT AND SEAS RESPOND. THE DAYSHIFT SAW
THIS, AND LATER GUIDANCE VALIDATES THIS IDEA. THE WINDS, AS
MENTIONED ABOVE, SHOULD BE STRONGEST SOUTH IN THE PROXIMITY OF THE
LOW, BUT GUSTS COULD REACH 25 KNOTS EVEN NORTH. WAVEWATCH BUILDS
SEAS TO THE 5 OR 6 FOOT CATEGORY LATE TONIGHT INTO MONDAY MORNING,
UNTIL THE LOW PASSES TO THE EAST OF THE AREA, AND THIS IS REASONABLE
AND ACCEPTED.

&&

.TIDES...
TIDES SHOULD NOT BE A PROBLEM TONIGHT AND MONDAY, AS THE POSITIVE
ANOMALIES ARE FORECAST TO REMAIN AT OR BELOW 1.5 FEET ABOVE NORMAL.
ALSO, EFFECTS SHOULD BE LESS THAN DRAMATIC SINCE FULL MOON IS ABOUT
A WEEK AWAY, AND THE COASTAL LOW IS NOT TERRIBLY STRONG AND HAS A
FAIRLY BRIEF IMPACT.

&&

SHORT TERM...STAUBER
LONG TERM...TFG
AVIATION/MARINE/TIDES... /

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 4:29 AM ESTWinter Weather AdvisoryPHIKent10 hr

Nearby

Winter Weather Advisories in New Jersey, 2007Winter Weather Advisories in Delaware, 2007Every winter weather advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.